Patient Comments: Cortisone Injection - Knee And Hip

Share your experience with cortisone injections in your hip or knee

Comment from: jan, 45-54 Female (Patient) Published: January 27

I just had my first shoulder injection done. My doctor told me you are going to feel some numbness. Never did he mention pain and after 30 minutes approx. it just left me immobile the pain never in my life had a felt such pain leaving me almost fainted I couldn't drive I had to park call for help I was sweating crying . I had to take pain killer and still nothing it lasted 10 hours, finally it stop hurting .I will see effects during these next days to see the difference.

Was this comment helpful?Yes
Comment from: Ozze_dollar, 65-74 Male (Patient) Published: January 05

About 10 years ago I had a needle for tennis elbow. It was like magic with all the pain gone as I walked out of the surgery back to my car. It lasted about a year and was worth it. I went back for a second needle but it did not work like the first one with very little pain reduction. Just yesterday I had a CT guided needles on each side of my neck. It was at C6/C7. The pain wasn't so bad and the area is already pain free. I hope it lasts a long time. I had some sweats last night and very bad insomnia. I guess that will reduce after a few days.

Was this comment helpful?Yes
Comment from: gimpy, 55-64 Female (Patient) Published: December 22

I had a cortisone injection in my right knee and I must that even though a numbing shot was administered first the injection was quite painful. I became nauseated and so lightheaded I really thought I was going to faint. My knee immediately swelled up and was stiff for a while. I also had a numb feeling in my toes for a long time afterwards. Here, the day after, the nausea continues, my face feels hot and frankly the injection did nothing for the knee. Would never do it again!

Was this comment helpful?Yes
Comment from: jacquie, 65-74 Female (Patient) Published: December 19

I had the injection in my hip. This is the 2nd time. The first was in Oct. I was fine for a couple of days then I woke up in the middle of the night with severe chest pains. I could hardly stand it. This went on for a couple of hours. The next day I was fine except that my hip was hurting again. I did not realize at the time that my chest pain was from the shot. Then I just had another shot a couple of days ago for my hip and the same thing happened again in the middle of the night and continued off and on for 2 days. My hip pain is bad and I don't dare take another shot. I also had bad headaches and needed to vomit. The pain in my chest was the worst I have ever known. I will never take the shot again.

Was this comment helpful?Yes
Comment from: kathryn, 55-64 Female (Patient) Published: November 03

I had a medial meniscus repair five months ago via arthroscopy. I fell nine days post op and have had physical therapy for six weeks. I am still suffering with pain, swelling, abnormal gait and collapsing knee. I had a cortisone shot from my surgeon this am. I did not even feel the injection. I slept this afternoon and just finished my first mile walk. Feels great!

Was this comment helpful?Yes
Comment from: Macker04, 19-24 Male (Caregiver) Published: November 01

My son at 19 years old was having back pain. So he went into his Dr. (a spine specialist) and he gave him a cortisone shot in the spine right there in the office. Now a year later he has thinning of the skin on his spine you can see all of his veins and it is so thin it hurts him to have a shirt on sometimes. It cannot be touched. The spot almost looks like a big stretch mark (about the size of a pop can). I have taken him too many different doctors and no one knows what is wrong with him. He is in pain all the time and this is now starting to spread! I'm starting to get worried!

Was this comment helpful?Yes
Comment from: shavian, 75 or over Male (Patient) Published: October 13

A Cortisone injection, with anaesthetic, was given into my knee pending replacement surgery ("within about four months"). Pain relief was immediate allowing me to walk almost naturally for about a week. Occasional 'stabs' of pain and 'funny-bone-type' collapse have gradually increased, but pain level has been tolerable. After 10 days, pain is increasing to almost pre-injection level with in-bed pain reaching up thigh towards hip. No side effects experienced.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Experience Question: Please describe your experience with a Cortisone Injection.
Cortisone Injection - Side effects Question: What side effects (if any) did you experience with your cortisone injection?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!